MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030452
Medical Device Problem Codes Failure to Fire (2610); Human-Device Interface Problem (2949); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic esophagus surgery, the two handles' head of the instrument shaft broke off.With the first reload, the loading unit connector and shaft broke off.It was not easy to approach when the doctor was trying to cut the esophagus tissue.The next three reloads were also not easy to approach when doctor was trying to cut the esophagus tissue.It was also mentioned that the surgeon was unable to press the green button nor squeeze the handle.Another device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led a photographic evaluation of two photographs.A visual inspection of the returned photos noted that four loading units can be seen.One of the device single use loading units can be seen attached to a handle.No abnormalities can be seen with both the device single use loading units.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.A definitive root cause could not be determined with regard to the reported condition.Without the physical product, a definitive root cause could not be identified.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic esophagus surgery, the two handles' head of instrument shaft broke off.With the first reload, the loading unit connector and shaft broke off.It was not easy to approach when doctor was trying to cut the esophagus tissue.The next three reloads were also not easy to approach when doctor was trying to cut the esophagus tissue.It was also mentioned that the surgeon was unable to press the green button nor squeeze the handle.Another device was used to complete the case.The procedure was converted from laparoscopic to open due to the target tissue being very deep.There was no patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned, but a photo was provided for evaluation.Visual inspection noted that the instruments adapter was broken.It was reported that the device did not fire and the articulation lever did not turn as freely as expected.An associated device issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur by rough handling, excessive manipulation, or over-flexure of the loading unit while attached to the instrument.The manufacturing records for each device are also thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9561857
Report Number1219930-2020-00224
Device Sequence Number11356765
Product Code GDW
UDI-Device Identifier10884523002836
UDI-Public10884523002836
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number030452
Device Catalogue Number030452
Device Lot NumberT8L086X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer01/27/2020
06/23/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/10/2020
07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1